Texas, 2010Damaging Winds in Texas, August 6, 2010
August 6, 2010 · NWS SJT · 2 events in 2 counties and zones
Isolated thunderstorms produced microbursts winds in Abilene and Woodson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced microbursts winds in Abilene and Woodson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 6, 2:42 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 6, 2:42 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT FRI AUG 6 2010
.SHORT TERM...
WEAK FRONTAL BOUNDARY DRAPED ACROSS WEST CENTRAL TEXAS...SHOWING UP
NICELY IN THE ENHANCED CU FIELD MAINLY ALONG AND SOUTH OF INTERSTATE
20. STARTING TO SEE A FEW SHOWERS AND STORMS DEVELOP ACROSS THE
NORTHERN CONCHO VALLEY AND SOUTHERN BIG COUNTRY. MEANWHILE...AN MCV
IS SPINNING EAST ACROSS THE RED RIVER VALLEY. MID LEVEL TEMPS STILL
VERY WARM...BUT SEEING JUST ENOUGH CONVERGENCE ALONG THE BOUNDARY TO
HELP THE STORMS DEVELOP.
HAVE INSERTED POPS IN FOR AREAS MAINLY ALONG THE FRONTAL BOUNDARY.
MCV SHOULD BE FAR ENOUGH EAST THAT POPS MAY NOT BE NEEDED ACROSS THE
NORTHERN BIG COUNTRY...SO WILL LEAVE OUT FOR NOW.
AS FOR TOMORROW...DONT EXPECT TO SEE MUCH MORE OF THE BOUNDARY
LEFT...AND THE UPPER LEVEL RIDGE MAY BE BUILDING BACK INTO PLACE
AGAIN. WILL HOLD OFF ON POPS AND SEE WHATS LEFT.
.LONG TERM...
LITTLE CHANGE EXPECTED IN OUR WEATHER THROUGH THE LONG TERM.
UPPER LEVEL HIGH...WHICH WILL BECOME CENTERED ROUGHLY OVER
SOUTHEASTERN MISSOURI OR WESTERN KENTUCKY EARLY NEXT WEEK...WILL
STILL HAVE A BROAD ENOUGH EXPANSE TO BE OUR DOMINANT INFLUENCE.
THUS...RAIN CHANCES LOOK MINIMAL. PER THE LOW-LEVEL MOISTURE
FIELDS...COULD SEE SOME EARLY MORNING LOW CLOUD DEVELOPMENT
ACROSS OUR SOUTHERN COUNTIES EARLY NEXT WEEK...FOLLOWED BY
A DIURNAL CUMULUS FIELD. LITTLE CHANGE IS INDICATED WITH THE 850
MB THERMAL PATTERN. LATER NEXT WEEK THE GFS SHIFTS THE CENTER OF
THE UPPER HIGH INTO THE DESERT SOUTHWEST WHILE THE ECMWF HAS BROAD
UPPER RIDGE FROM TENNESSEE VALLEY SOUTHWEST ACROSS TEXAS. LEANING
MORE TOWARD PERSISTENCE WITH DAILY HIGHS LATER NEXT WEEK...WHICH
IS A FEW DEGREES ABOVE MEX MOS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 100 75 99 75 / 20 10 10 10 10
SAN ANGELO 75 102 74 100 74 / 20 10 10 10 10
JUNCTION 74 100 73 99 74 / 10 10 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07/19
Hazardous weather outlook, Aug 6, 2:06 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT FRI AUG 6 2010
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-072015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT FRI AUG 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND INTO
THE EVENING ACROSS PORTIONS OF WEST CENTRAL TEXAS. GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.
IN ADDITION...EXPECT HEAT INDEX VALUES THIS AFTERNOON TO REACH BETWEEN
100 AND 105 DEGREES. HEAT RELATED ILLNESSES WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WITH THE VERY HOT TEMPERATURES TO PREVAIL THROUGH MUCH OF THE NEXT
WEEK...ELEVATED HEAT INDEX VALUES WILL CONTINUE. THE MAIN HAZARD WILL
BE HEAT RELATED ILLNESS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Throckmorton
- When
- August 6, 4:25 PM CST to 4:35 PM CST
- Where
- Throckmorton County, 0.69 mi S of Woodson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.010, -99.050
Damaging wind gusts were estimated near 60 mph with tree limbs down in the City of |Woodson.
Thunderstorm Wind, Taylor
- When
- August 6, 7:15 PM CST
- Where
- Taylor County, Abilene
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -99.730
Law Enforcement Officials reported downed power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, August 6, 2010$1.5 million · 1.25 in hail · 17 events
- Hail and Lightning Strikes in Georgia, August 6, 2010$181,000 · 1.25 in hail · 6 events
- Hail and Damaging Winds in Texas, August 6, 2010$76,000 · 65 kt wind · 12 events
- Damaging Winds in Idaho, August 6, 2010$45,000 · 66 kt wind · 10 events
- Damaging Winds and Lightning Strikes in Texas, August 6, 2010$50,000 · 54 kt wind · 7 events
- Tornado and Damaging Winds in South Carolina, August 6, 2010$41,000 · EF0 · 9 events
- Damaging Winds in Alabama, August 6, 2010$50,000 · 65 kt wind · 2 events
- Damaging Wind and Lightning Strike in Arkansas, August 6, 2010$40,000 · 55 kt wind · 2 events
- Lightning Strike in Wyoming, August 6, 2010$40,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, August 6, 2010$32,000 · 50 kt wind · 2 events
- Hail and Lightning Strikes in Louisiana, August 6, 2010$23,000 · 0.75 in hail · 3 events
- Hail and Damaging Winds in South Carolina, August 6, 2010$14,000 · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258438, 258437.